MAUDE Adverse Event Report: PRECISION SPINE, INC. ANTERIOR LUMBAR PLATE SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. ANTERIOR LUMBAR PLATE SYSTEM; SCREWDRIVER
Model Number ALP-35HS
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2021-00018 / 00019).
 
Event or Problem Description
It was reported that an anterior lumbar plate procedure was performed on (b)(6) 2021, utilizing the accufit alif plate system.While placing a screw the tip of two alp 3.5 hex screwdriver shafts (alp-35hs) stripped along with the head of the screw.The stripped screw was removed and replaced utilizing other instrumentation readily available.There was no harm to the patient, but a two (2) minute delay because of the driver tip failure.
 
Additional Manufacturer Narrative
H3 device evaluation - returned drivers were evaluated by distribution quality tech upon receipt, finding no visible damage to the driver tips and functional testing with a sample screw found them to both retain and freely turn the head of the tulip/screw.An engineering evaluation of the two returned drivers was performed using a 5.5mm x 35mm long screw and alp plate.Both drivers successfully retained the screw and were capable of securing the alp plate to a 15 pcf foam block.The screws were driven into the block sans a pilot hole to demonstrate worst case.Review of device history records found 54 pieces of this lot were released for distribution on (b)(6) 2012 with no deviation or anomalies.Complaint history review back to the date of manufacture found this to be the only report of this nature for the reported lot numbers.No corrective action is recommended at this time as the complaint cannot be confirmed.This report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2021-00018-1 / 00019-1).
 
Event or Problem Description
It was reported that an anterior lumbar plate procedure was performed on (b)(6), 2021, utilizing the accufit alif platesystem.While placing a screw the tip of two alp 3.5 hex screwdriver shafts (alp-35hs) stripped along with the head of the screw.The stripped screw was removed and replaced utilizing other instrumentation readily available.There was no harm to the patient, but a two (2) minute delay because of the driver tip failure.

Brand Name
ANTERIOR LUMBAR PLATE SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11581576
Report Number3005739886-2021-00018
Device Sequence Number2956003
Product Code HXX
UDI-Device Identifier00840019925556
UDI-Public00840019925556
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberALP-35HS
Device Catalogue NumberALP-35HS
Device Lot Number1089IM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;